Alert archive / Arizona / Flash Flood Warnings in 2023

Flash Flood Warning 40, NWS Phoenix, AZ

September 13, 2023Gila County, Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Sep 13, 2023, 2:51 AM MST for Gila County, Maricopa County, Arizona. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2023, 2:51 AM MST (09:51 UTC)
Expired
Sep 13, 2023, 9:00 AM MST
In force
6 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Gila County, AZ, Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 59 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 4:51 AM MSTFLASH FLOOD6 Sw Roosevelt, AZDelayed report. State Route 88 closed between mileposts 229 and 242 due to flooding and rockfalls making the road impassable.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 120 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 9.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2023-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2023-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
2190 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WGUS55 KPSR 130951
FFWPSR
AZC007-013-131300-
/O.NEW.KPSR.FF.W.0040.230913T0951Z-230913T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
251 AM MST Wed Sep 13 2023

The National Weather Service in Phoenix has issued a

* Flash Flood Warning for...
  Gila County in east central Arizona...
  Maricopa County in south central Arizona...

* Until 600 AM MST.

* At 251 AM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Roosevelt, Roosevelt Dam, Apache Lake and Tonto National Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.


&&

LAT...LON 3376 11110 3356 11099 3354 11139 3362 11144

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GL
4 follow-up statements
760 
WGUS75 KPSR 131138
FFSPSR

Flash Flood Statement
National Weather Service Phoenix AZ
438 AM MST Wed Sep 13 2023

AZC007-013-131300-
/O.CON.KPSR.FF.W.0040.000000T0000Z-230913T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-Maricopa AZ-
438 AM MST Wed Sep 13 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS 
MORNING FOR GILA AND MARICOPA COUNTIES...

At 438 AM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen based on doppler radar estimates. Additional rainfall amounts 
up to 0.5 inches are possible in the warned area. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Roosevelt, Roosevelt Dam, Apache Lake and Tonto National Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3376 11110 3356 11099 3354 11139 3362 11144

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GL
686 
WGUS55 KPSR 131227
FFWPSR
AZC007-013-131500-
/O.EXT.KPSR.FF.W.0040.000000T0000Z-230913T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
527 AM MST Wed Sep 13 2023

The National Weather Service in Phoenix has extended the

* Flash Flood Warning for...
  Gila County in east central Arizona...
  Maricopa County in south central Arizona...

* Until 800 AM MST.

* At 527 AM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Roosevelt, Roosevelt Dam, Apache Lake and Tonto National Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3376 11110 3356 11099 3354 11139 3362 11144

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GL
209 
WGUS55 KPSR 131419
FFWPSR
AZC007-013-131600-
/O.EXT.KPSR.FF.W.0040.000000T0000Z-230913T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
719 AM MST Wed Sep 13 2023

The National Weather Service in Phoenix has extended the

* Flash Flood Warning for...
  Gila County in east central Arizona...
  Maricopa County in south central Arizona...

* Until 900 AM MST.

* At 719 AM MST, Doppler radar continues to indicate thunderstorms 
  producing heavy rain across the warned area. Between 2 and 6 
  inches of rain have fallen. Additional rainfall amounts up to 1 
  inch are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Roosevelt, Roosevelt Dam, Apache Lake and Tonto National Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3376 11110 3356 11099 3354 11139 3362 11144

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GL
946 
WGUS75 KPSR 131555 RRA
FFSPSR

Flash Flood Statement
National Weather Service Phoenix AZ
855 AM MST Wed Sep 13 2023

AZC007-013-131605-
/O.EXP.KPSR.FF.W.0040.000000T0000Z-230913T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-Maricopa AZ-
855 AM MST Wed Sep 13 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 9 AM MST THIS MORNING FOR GILA 
AND MARICOPA COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3376 11110 3356 11099 3354 11139 3362 11144

$$

INS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 10:47 PM MST, 4 hours 4 minutes earlier.

Area forecast discussion, Sep 12, 10:47 PM MST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1047 PM MST Tue Sep 12 2023

.UPDATE...06Z Aviation Discussion.

&&

.SYNOPSIS...
Temperatures will hover close to the seasonal normal the next
several days as a series of weather disturbances pass through
northern and central Arizona. Enough moisture will remain in place
to support scattered showers and thunderstorms through Wednesday
with even some strong to severe storms possible this afternoon.
However, much drier air will surge back into the region during the
latter half of the week cutting off any additional rainfall
chances.

&&

.DISCUSSION...
Looking outside in Phoenix and on satellite early this afternoon a
cumulus field has begun developing, mainly across western Maricopa
County into parts of Yuma and La Paz counties. With ample sun
through this morning, the environment is gradually destabilizing
across the region. A few convective cells have also gone up,
including on the western edges of Phoenix. Dew points are mostly
in the middle 60s this afternoon following a push of PBL moisture
this morning. This added moisture has added to the instability of
the atmosphere that is just waiting to be realized. Mid-level
lapse rates are not ideal (6 C/km), but there is still enough
instability for robust updrafts this afternoon through this
evening. Objective analysis is showing MLCAPE values around
1000-1500 J/kg. Also of note, the kinematics are good for
maintained updrafts and isolated organized storms. Effective bulk
wind difference is analyzed around 35-40 kt, which is high enough
to even see an isolated high-based supercell or two. Initially
convection will likely struggle against the shear, but as we
continue through the afternoon, more robust updrafts are likely to
develop with peak surface heating. Organized storms will tend to
drift southeast with ~15 kt storm motion. Otherwise, storms will
push eastward. Based on the 12Z HREF, storms will mostly favor
Maricopa county eastward, but isolated activity developing over
terrain favored areas of La Paz and Yuma counties will remain
possible through the daylight hours.

Greatest risks with storms today will be strong to severe winds
and localized flash flooding. The poor to modest mid-level lapse
rates and higher LCLs (7-8K ft) are not ideal for severe hail (1+"
diameter) over the lower deserts, but there is decent CAPE in the
hail growth zone (~500 J/kg) to see larger than the more typical
pea to dime size. As has already been observed this morning, the
environment is supportive of high rain rates. A rain gauge in
Pinal county this morning measured a little over 1" in 20 minutes.
In an environment with mean mixing ratios around 11-12 g/kg and
abnormal PWATs up to 1.6-1.8", average rain rates around 2"/hr
will be common in stronger storms. While the 15 kt storm motion
could limit flooding potential, storms that lock to an updraft
source or terrain feature and/or train over the same areas could
quickly lead to localized flash flooding. The latest WPC QPF
forecast factors in the HREF which does support some areas in
South-Central AZ seeing rainfall amounts upwards of 0.5-1.0". The
HREF also has a 20-30% chance for 24 hour rainfall amounts in
excess of 1" this afternoon through tonight.

With the supercell potential, some may be wondering if there is a
threat of supercellular tornadoes as well, but the low-level wind
profile (sfc-1km SRH generally less than 100 m2/s2) and high LCLs
are not ideal. However, a couple landspouts cannot be ruled out
with the steep low-level lapse rates (dry adiabatic) and limited
enhanced stretching.

.PREVIOUS DISCUSSION...
A fairly well defined, but weakening Pacific front should move
into central AZ Wednesday as the final shortwave and upstream
positively tilted trough ensures persistent westerly flow and a
gradually subsident environment. However, sufficient residual
boundary layer moisture should still linger around and east of the
Phoenix metro with deep westerly flow aiding in orographic
ascent. Several HREF members suggest another potential round of
nocturnal/early morning elevated convective clusters Wednesday,
however this evolution may be highly dependent on the outcome of
thunderstorms this evening. Nevertheless, forecast BUFR soundings
actually indicate a more favorable thermodynamic environment
Wednesday afternoon with 10-11 g/kg mixing ratios juxtaposed with
minimal inhibition and steeper lapse rates. Based on historical
events, these situations typically result in scattered storms
initiating over local terrain escarpments and foothills, but
quickly moving into mountainous areas and exiting the CWA during
the evening hours. Would not be surprised if future high
resolution models start increasing storm potential and coverage
during the day Wednesday east of the Phoenix metro.

By Thursday morning, surface dewpoints in the 30s and mixing ratios
below 5 g/kg may have already spread throughout the entire forecast
area essentially cutting off rainfall chances. This dry regime
should persist through the weekend as the pattern becomes
temporarily blocked by a moderate amplitude quasi-omega feature,
albeit still maintaining some form of westerly flow across the
Southwest. Ensemble members show good agreement of H5 heights
holding in a 586-590dm range and yielding a temperature forecast
near to slightly above climatology. Even into early next week, the
pattern of stronger than normal dry, westerly flow will be
maintained sequestering monsoon thunderstorm activity well south
into Mexico.

&&

.AVIATION...Updated at 0540Z.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Current area radars still show lingering VCSH/VCTS at KDVT and
KSDL. Elswhere, thunderstorm activity is currently winding down
and progressing east of all TAF sites. Winds will remain out of
the ENE tonight with speeds aob 10 kts. Another round of showers
and isolated thunderstorms may develop tomorrow morning mainly
after 15Z. However, coverage will be more widely scattered and
thus chances for impacts remain low at this time. SCT-BKN mid lvl
clouds will continue through the first half of the period, before
eventually clearing tomorrow afternoon.

Southeast California/Southwest Arizona including KIPL and KBLH:
No aviation concerns are expected through the forecast period.
Winds over the next 24 hours will favor a westerly component at
KIPL and southerly direction at KBLH. Gusts up to 20-25 kts will
be possible at KBLH around sunset tomorrow evening. FEW-SCT mid
lvl clouds are expected to gradually clear through tomorrow
afternoon.

&&

.FIRE WEATHER...
With temperatures remaining near the seasonal normal, moisture will
temporarily increase through the middle of the week aiding shower
and thunderstorm chances. Eastern districts will have the greatest
chance of wetting rainfall today and Wednesday. Minimum afternoon
humidity levels will generally fall into a 20-35% range the next
couple days, although drier air will quickly begin to infiltrate
western districts. Overnight recovery should be fair to good in a 35-
70% range. Much drier air will sweep through the region during the
latter half of the week with rainfall chances becoming neglible.
Afternoon humidity levels should fall into the teens with less
beneficial overnight recovery. Gusty afternoon west winds 20-30mph
should be common the next several days with speeds relaxing later in
the week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Benedict
PREVIOUS DISCUSSION...18
AVIATION...Salerno
FIRE WEATHER...18

In the hours before

Local storm report, Sep 12, 10:19 PM MST, 4 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
1019 PM MST Tue Sep 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     Tstm Wnd Dmg     1 S Litchfield Park     33.49N 112.36W
09/12/2023                   Maricopa           AZ   Broadcast Media

            Large tree was uprooted.

&&

RW
Special weather statement, Sep 12, 10:30 PM MST, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1030 PM MST Tue Sep 12 2023

AZZ541-542-545-547-130615-
New River Mesa AZ-Cave Creek/New River AZ-Deer Valley AZ-
Rio Verde/Salt River AZ-
1030 PM MST Tue Sep 12 2023

...A strong thunderstorm will impact portions of Maricopa County
through 1115 PM MST...

At 1030 PM MST, Doppler radar was tracking a strong thunderstorm near
New River, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Scottsdale, New River, Cave Creek, Carefree, Desert Mountain, Camp
Creek, Lake Pleasant, Horseshoe Reservoir, Anthem, and Seven Springs.

This includes the following highways...
AZ Interstate 17 between mile markers 218 and 241.
AZ Route 74 between mile markers 25 and 30.
AZ Route 303 between mile markers 134 and 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3400 11172 3377 11165 3370 11220 3390 11227
      3391 11224 3395 11224 3397 11219 3405 11215
TIME...MOT...LOC 0530Z 254DEG 18KT 3384 11214

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AJ
Local storm report, Sep 12, 10:53 PM MST, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
1053 PM MST Tue Sep 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Tstm Wnd Dmg     3 NNW East Mesa         33.46N 111.70W
09/12/2023                   Maricopa           AZ   Trained Spotter

            Multiple power poles down and on top of
            houses along Recker Rd. between McDowell and
            McKellips Rd.

&&

RW
Local storm report, Sep 12, 11:00 PM MST, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
1100 PM MST Tue Sep 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     Tstm Wnd Dmg     2 N East Mesa           33.45N 111.68W
09/12/2023                   Maricopa           AZ   Trained Spotter

            Multiple large trees either snapped or
            uprooted.

&&

RW
Special weather statement, Sep 13, 12:21 AM MST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1221 AM MST Wed Sep 13 2023

AZZ546>549-555-558-130800-
Fountain Hills/East Mesa AZ-Scottsdale/Paradise Valley AZ-
East Valley AZ-Apache Junction/Gold Canyon AZ-
Rio Verde/Salt River AZ-Pinal/Superstition Mountains AZ-
1221 AM MST Wed Sep 13 2023

...A strong thunderstorm will impact portions of Maricopa and Pinal
Counties through 100 AM MST...

At 1220 AM MST, Doppler radar was tracking a strong thunderstorm over
Falcon Field Airport, or near East Mesa, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mesa, Gilbert, Apache Junction, Fountain Hills, East Mesa, Granite
Reef Dam, Falcon Field Airport, Salt River Indian Community, Downtown
Mesa, Lost Dutchman State Park, Goldfield, Usery Mountain Park,
Superstition Springs Mall, Saguaro Lake, Canyon Lake, Superstition
Mountains, Goldfield Ranch, Salt River Tubing Recreation Area, Gold
Camp, and Tortilla Flat.

This includes the following highways...
US Highway 60 between mile markers 181 and 195.
AZ Route 87 between mile markers 174 and 201.
AZ Route 202 between mile markers 13 and 30.

LAT...LON 3368 11144 3341 11131 3340 11136 3337 11182
      3354 11190
TIME...MOT...LOC 0720Z 253DEG 26KT 3348 11170

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GL
Special weather statement, Sep 13, 12:35 AM MST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1235 AM MST Wed Sep 13 2023

AZZ556-558-560>563-130815-
Southeast Gila County AZ-Tonto Basin AZ-San Carlos AZ-
Dripping Springs AZ-Globe/Miami AZ-Pinal/Superstition Mountains AZ-
1235 AM MST Wed Sep 13 2023

...Strong thunderstorms will impact portions of Gila, Maricopa and
Pinal Counties through 115 AM MST...

At 1234 AM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles east of Roosevelt to 9 miles southeast
of Tonto National Monument to 6 miles northwest of Top-Of-The-World.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Globe, Miami, Top Of The World, Cutter, Central Heights-Midland City,
Hilltop, Top-Of-The-World, Claypool, Sawmill, Inspiration, and
Roosevelt Estates.

This includes the following highways...
US Highway 60 between mile markers 231 and 284.
AZ Route 70 between mile markers 253 and 266.
AZ Route 77 between mile markers 157 and 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3311 11068 3338 11119 3340 11119 3339 11121
      3342 11126 3375 11098 3364 11092 3368 11084
      3366 11078 3376 11070 3369 11029
TIME...MOT...LOC 0734Z 291DEG 31KT 3371 11088 3356 11098 3343 11108

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 5:04 PM MSTAreal Flood AdvisoryPSRMaricopa116 min
Sep 12, 5:15 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa45 min
Sep 12, 5:24 PM MSTSpecial Weather StatementPSRYuma36 min
Sep 12, 5:49 PM MSTFlash Flood Warning Considerable damage threatPSRGila, Maricopa4 hr
Sep 12, 5:58 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa32 min
Sep 12, 6:15 PM MSTSevere Thunderstorm WarningPSRMaricopa30 min
Sep 12, 6:47 PM MSTSevere Thunderstorm WarningPSRMaricopa43 min
Sep 12, 7:25 PM MSTSevere Thunderstorm WarningPSRMaricopa50 min
Sep 12, 7:50 PM MSTSevere Thunderstorm WarningPSRMaricopa40 min
Sep 12, 8:06 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Sep 12, 8:30 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal45 min
Sep 12, 9:04 PM MSTSevere Thunderstorm WarningPSRPinal26 min
Sep 12, 9:10 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal35 min
Sep 12, 9:29 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal4 hr
Sep 12, 9:43 PM MSTAreal Flood AdvisoryPSRPinal2 hr
Sep 12, 9:47 PM MSTSpecial Weather StatementPSRPinal43 min
Sep 12, 10:07 PM MSTSevere Thunderstorm WarningPSRPinal38 min
Sep 12, 10:30 PM MSTSpecial Weather StatementPSR45 min
Sep 12, 10:40 PM MSTFlash Flood Warning Considerable damage threatPSRPinal3 hr
Sep 12, 11:33 PM MSTAreal Flood AdvisoryPSRGila, Maricopa3 hr
Sep 13, 12:21 AM MSTSpecial Weather StatementPSR39 min
Sep 13, 12:35 AM MSTSpecial Weather StatementPSRGila40 min
Sep 13, 12:54 AM MSTAreal Flood AdvisoryPSRGila, Maricopa113 min
Sep 13, 12:59 AM MSTSevere Thunderstorm WarningPSRGila46 min
Sep 13, 5:23 AM MSTSpecial Weather StatementPSR37 min
Sep 13, 5:34 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal35 min
Sep 13, 6:08 AM MSTFlash Flood Warning Considerable damage threatPSRMaricopa, Pinal3 hr
Sep 13, 6:41 AM MSTSevere Thunderstorm WarningPSRMaricopa34 min
Sep 13, 6:45 AM MSTSevere Thunderstorm WarningPSRGila45 min
Sep 13, 7:30 AM MSTAreal Flood AdvisoryPSRGila14 min
Sep 13, 7:44 AM MSTFlash Flood Warning Considerable damage threatPSRGila, Maricopa3 hr
Sep 13, 7:53 AM MSTFlash Flood Warning Considerable damage threatPSRGila3 hr
Sep 13, 7:56 AM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal3 hr
Sep 13, 12:46 PM MSTSpecial Weather StatementPSR44 min
Sep 13, 12:51 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal39 min
Sep 13, 12:57 PM MSTSpecial Weather StatementPSR3 hr

Nearby

Flash Flood Warnings in Arizona, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.